Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
Question: Cellulite lotion caused stretch marks?
|dnflgmn - Tue Dec 01, 2009 11:17 pm||
Hi, I'm a 21 year old female. I am 5' 4" and over the past year gained about 20 lbs (went from about 128 lbs to 148 lbs). I noticed some cellulite on my buttocks, hips, and thighs. I used an over the counter lotion (Jergens Skin Firming Daily Moisturizer); I thought it probably wouldn't work but I would give it a try. I was pleasantly suprised as it did seem to get rid of a lot of the cellulite, but was dismayed as stretch marks appeared in its place! I've never had stretch marks before. Could the anti-cellulite lotion cause strech marks? (By making the skin plump out more maybe?) I would think it was a coincidence because of the weight gain, but I have been gaining the weight steadily over the past year and only after about two weeks of using the lotion and as I saw the cellulite go away did I notice the stretch marks.
That's my main question, but while I'm at it, can laser treatments get rid of stretch marks?
|Dr.M.jagesh kamath - Thu Dec 10, 2009 10:38 am||
Hello.Steroid containing lotions or cremes could result in strech marks and a moisturizer of the mentioned type would not contain such ingredients and most unlikely to cause the symptoms.More likely would be the weight gain and your possible effort at weight loss could be behind this common problem.Lasers are more effective in immature strech marks which are red in color,and not very effective in darker skin types.Best wishes.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.